MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL); CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 221278
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported prior to using bd bbl¿ sabouraud dextrose agar (deep fill) that seven (7) sleeves of media were missing the product label.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221278, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4310018 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch, including sleeve attributes, was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 4310018.No retention samples from batch 4310018 were available for inspection.One photo was received for investigation.The photo shows two sleeves, one without a sleeve label and one with a sleeve label from batch 4310018.No return samples were received for investigation.This product is packaged into sleeves and labeled via an automated process.If a failure in the sleeve labeling process occurs, each plate of this product is labeled so the media type, batch number and expiration date are readily available.This complaint can be confirmed for missing sleeve label.No complaint trend for labeling has been identified; no actions are indicated at this time per bd procedures.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ SABOURAUD DEXTROSE AGAR (DEEP FILL)
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21455133
Report Number1119779-2025-00123
Device Sequence Number4604433
Product Code JSI
UDI-Device Identifier10382902212789
UDI-Public(01)10382902212789(11)241105(17)250410(10)4310018
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/10/2025
Device Catalogue Number221278
Device Lot Number4310018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown